Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Feeling weak and shaky. Having antibiotic cefuroxime axetil for broncitis. Is it allergic reaction?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I think i am having an alergic reaction to a antibiotic cefuroxime axetil for broncitis started on 4/23. i am so weak i can hardly pick up my arms shakey ackey
Posted Thu, 16 May 2013 in Medicines and Side Effects
Answered by Dr. Achuo Ascensius 2 hours later
Hello Patticouture,
thanks for the query.

Cefuroxime is an antibiotic and it belongs to the group of antibiotics called cephalosporins and like all other drugs, cefuroxime has its own side effects.
What you are experiencing is likely a side effect of the cefuroxime provided there is no other underlying medical condition that could explain your weakness and chills.

Side effects of cefuroxime are numerous and include;

a. more common side effects:
-chills, diarrhea, fever, weak, dizziness
-General feeling of illness
-Headache, sweating
-Itching of the vagina or genital area etc.
The presence of one of such symptoms requires first of all a stop of the drug and then a re-evaluation by the doctor.

b. less common side effects:
-Chest pain, Cough, Loose stools
-Painful urination
-Shortness of breath
-Sore throat etc.

Since you present with weakness, feeling of illness and chills, it is important to see a doctor for a re-evaluation.

Hope this answers your query.
If you have more query, i will be waiting to response.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor